MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, best estimate is from (b)(6) 2019 to present.Explant date: if explanted, give date: not applicable, the lens remains implanted in the eye.(b)(4).Device evaluation: the product testing could not be performed as the product was not returned (the lens remains implanted).The reported complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search in complaint system revealed that no additional investigation request (ir) has been received for this production order number.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A male patient who was implanted with an intraocular lens (iol), model pcb00 reported of having an unusual image in his left eye (os).The patient indicated that at night time or sometimes during the day, when he is exposed to light source, such as a traffic light, auto headlight or street light without any glasses, the central image is clear/brightest, but there are also two less bright images which the patient described them as shadows or ghost images slightly above or on the sides of the central image.That in some cases it looks like ''ears'' and in other cases it looks like duplicate but less bright images of the central image.The two ghost images are largest at a distance and merge with the central image as the patient gets closer to the light.The patient noted that his ophthalmologist was unable to explain the unusual images.The patient¿s daughter is an optometrist and gave the patient glasses to wear.Patient indicated that although his vison is good but still even with the glasses he has the issues with the images.The patient saw his surgeon few weeks ago and his doctor did not know what he is talking about.The patient also had cataract surgery in his right eye (od) on (b)(6) 2019 which he reports that eye to be perfect without issues.The patient currently is not on any additional medication.The patient will continue visiting his doctor and will communicate his issues and progress to him.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information received from the patient indicated that his left eye was fine, he has normal vison and had has no more issues with that eye.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9708644
Report Number2648035-2020-00133
Device Sequence Number19626011
Product Code HQL
UDI-Device Identifier05050474558236
UDI-Public(01)05050474558236(17)221024
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000185
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer06/29/2020
10/25/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date07/24/2020
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Date Report Sent to FDA01/01/2005